MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES 4F-80CM PREM SYNTEL CATHETER; DXE

APPLIED MEDICAL RESOURCES 4F-80CM PREM SYNTEL CATHETER; DXE
Model Number 10
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 06/09/2014
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: the event unit was returned for evaluation.Upon inspection engineering confirmed that the catheter was damaged.The catheter had a radial ruptured balloon close to the proximal winding.The balloon's distal and proximal windings, along with the balloon itself were still attached to the catheter shaft.The catheters are designed in such a way that the proximal winding will slip or the balloon will burst under excessive force.This design prevents the force from being applied to the catheter body and breaking inside the patient and also prevents excessive force from being applied to the vessel itself.It is unclear at what actual volume the balloon rupture had occurred.It is unknown under what conditions and with what type of equipment or instruments the catheter may have come into contact.Applied medical instructions for use (ifu) cautions the user that balloon degradation and rupture may result from exposure to adverse environmental conditions, excessive handling, or deposits within the vessel.This report is being filed as a result of a re-review of applied medical complaints received between june 1, 2014 and may 31, 2016.  this retrospective review was associated with a quality management system (qms) compliance action plan developed and presented to fda to address an april 10, 2015 warning letter.Applied medical has revised its mdr reporting criteria to be more conservative and has improved complaint handling and mdr reporting processes.The reviews ensured that recent reportable events were appropriately identified and reported to the designated regulatory authority(ies).This report, which represents the initial and final reports combined, is being submitted based on the findings of that retrospective review.In accordance to 21 cfr 803.56, if additional information is obtained which was not known or was not available when this report was submitted, then a supplemental report will be submitted to the fda.
 
Event or Problem Description
Procedure performed unknown - "burst of the balloon.The doctor mentioned that there is no calcification on the patient which can explain the balloon.From e-mail confirmation: burst of the balloon.The doctor mentioned that there is no calcification on the patient, which could explain the burst of the balloon." patient status - ok.

Brand Name
4F-80CM PREM SYNTEL CATHETER
Common Device Name
DXE
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key6382144
Report Number2027111-2017-01353
Device Sequence Number16312340
Product Code DXE
UDI-Device Identifier00607915117528
UDI-Public(01)00607915117528(17)190127(30)01(10)1214525
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
10
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 03/06/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Expiration Date01/27/2019
Device Model Number10
Device Catalogue Number10
Device Lot Number1214525
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/09/2014
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/11/2014
Initial Report FDA Received Date03/06/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1